# SDR CA050203004

- Difficulty date: January 28, 2005
- Submitted: March 3, 2005
- Operation: General aviation
- Engine: Pwa PT6A50
- System (JASC): 7210 · Turbine Engine Reduction Gear
- Part: Planetary Gear
- Condition: Failed
- Location: Engine Rgb
- Part time: 21,873 hours, 20,838 cycles
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) SOURCE OF METAL CONTAMINATION WAS FAILURE OF 1ST STAGE GEARS. GEARS WERE SENT TO METALLURGICAL LABORATORY FOR FURTHER INVESTIGATION THAT REVEALED THE EXISTENCE OF AN OLDER FATIGUE CRACK SURFACE ON PARTS OF A FRACTURED TOOTH ON THE 1ST STAGE SUN GEAR, SUN GEAR. PARTS OF THIS GEAR BROKE OFF IT IS BELIEVED THEY BECAME WEDGED BETWEEN THE SUN GEARE & THE 1ST STAGE PLANETARY GEAR CAUSING THE PLANET GEAR TOOTH TO SHATTER. SINCE DAMAGE TO RGB GEARING SIGNIFICANT, DECIDED TO PERFORM FULL OVERHAUL LEVEL INSPECTIONS ON ALL RGB COMPONENTS, CLEAN & FLUSH & VISUALLY INSPECT REMAINING POWER SECTION COMPONENTS & TO CLEAN FLUSH & VISUALLY INSPECT OIL WETTED COMPONENTS UPSTREAM OF MAIN PRESSURE FILTER.
